Alert archive / California / Wind Advisories in 2007
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 25, 2007, 3:10 AM PST for San Bernardino County, California. It took effect at Feb 25, 2007, 8:00 AM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2007, 3:10 AM PST (11:10 UTC)
- In effect from
- Feb 25, 2007, 8:00 AM PST
- Expired
- Feb 26, 2007, 3:57 AM PST
- In force
- 20 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 251110 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PST SUN FEB 25 2007 .A PACIFIC STORM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST THROUGH EARLY THIS EVENING. CAZ520-251915- /O.UPG.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/ /O.EXA.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 310 AM PST SUN FEB 25 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. LOCALLY HIGH WINDS ARE EXPECTED TO SURFACE AROUND THE OWENS VALLEY TODAY IN ASSOCIATION WITH MOUNTAIN WAVE AND ROTOR ACTIVITY OVER THE SIERRAS. THESE WINDS WILL LIKELY BE SPORADIC AND UNPREDICTABLE IN NATURE...SUDDENLY GUSTING TO 60 MPH FROM EITHER THE WEST OR THE EAST BEFORE ENDING JUST AS QUICKLY. THESE WINDS WILL CAUSE VERY HAZARDOUS CONDITIONS FOR HIGH PROFILE VEHICLES ON HIGHWAY 395...AS WELL AS REDUCED VISIBILITY IN BLOWING DUST. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ519-251915- /O.CON.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 310 AM PST SUN FEB 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. WEST WINDS GUSTING TO 70 MPH OR GREATER CAN BE EXPECTED AT THE HIGHER ELEVATIONS TODAY AND THIS EVENING...WITH GUSTS POSSIBLY EXCEEDING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS EVENING. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523-251915- /O.NEW.KVEF.WI.Y.0010.070225T1800Z-070226T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 310 AM PST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. WEST WINDS ARE EXPECTED TO INCREASE FROM LATE MORNING THROUGH THIS AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY IN THE WIND PRONE AREAS. THESE WINDS WILL DECREASE IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
7 follow-up statements
000 WWUS75 KVEF 251559 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 759 AM PST SUN FEB 25 2007 .A PACIFIC STORM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST THROUGH EARLY THIS EVENING. CAZ519-520-260000- /O.CON.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 759 AM PST SUN FEB 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. WEST WINDS GUSTING TO 70 MPH OR GREATER CAN BE EXPECTED AT THE HIGHER ELEVATIONS TODAY AND THIS EVENING...WITH GUSTS POSSIBLY EXCEEDING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS EVENING. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523-260000- /O.EXT.KVEF.WI.Y.0010.070225T1600Z-070226T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 759 AM PST SUN FEB 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. SUSTAINED WEST WIND SPEEDS BETWEEN 25 AND 35 MPH WILL CONTINUE THROUGH THE AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY IN THE WIND PRONE AREAS. MOTORISTS SHOULD USE CAUTION TODAY AS SOME AREAS COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 251733 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 933 AM PST SUN FEB 25 2007 .A PACIFIC STORM MOVING ACROSS NORTHERN CALIFORNIA AND NEVADA WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST THROUGH EARLY THIS EVENING. CAZ519-520-260000- /O.CON.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 933 AM PST SUN FEB 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE OWENS VALLEY AND THE EAST SLOPES OF THE SOUTHERN SIERRA... LOCALLY HIGH WINDS ARE EXPECTED TO SURFACE AROUND THE OWENS VALLEY TODAY IN ASSOCIATION WITH MOUNTAIN WAVE AND DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA. THESE WINDS WILL LIKELY BE SPORADIC IN NATURE...SUDDENLY GUSTING OVER 60 MPH FROM THE WEST THEN ENDING JUST AS QUICKLY. THESE WINDS WILL CAUSE VERY HAZARDOUS CONDITIONS FOR HIGH PROFILE VEHICLES ON HIGHWAY 395...AS WELL AS REDUCED VISIBILITY IN BLOWING DUST. WEST WINDS GUSTING TO 70 MPH OR GREATER CAN BE EXPECTED AT THE HIGHER ELEVATIONS TODAY AND THIS EVENING...WITH GUSTS POSSIBLY EXCEEDING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS EVENING. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523-260000- /O.CON.KVEF.WI.Y.0010.000000T0000Z-070226T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 933 AM PST SUN FEB 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY CALIFORNIA. SUSTAINED WEST WIND SPEEDS BETWEEN 25 AND 35 MPH WILL CONTINUE THROUGH THE AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY IN THE WIND PRONE AREAS. MOTORISTS SHOULD USE CAUTION TODAY AS SOME AREAS COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 252140 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 140 PM PST SUN FEB 25 2007 CAZ519-520-260000- /O.CON.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 140 PM PST SUN FEB 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES. WEST WINDS GUSTING FROM 63 TO 68 MILES AN HOUR WERE RECORDED BY SEVERAL WIND SENSORS IN THE FOOTHILLS NEAR INDEPENDENCE BETWEEN 11 AM AND 1 PM. THE BISHOP AIRPORT REPORTED A WIND GUST OF 49 MPH AROUND 1230 PM. HIGH WINDS WILL CONTINUE IN THE OWENS VALLEY THIS AFTERNOON AND EARLY EVENING IN ASSOCIATION WITH MOUNTAIN WAVE AND DOWNSLOPE WINDS. THESE WINDS WILL BE SPORADIC IN NATURE...SUDDENLY GUSTING OVER 60 MPH FROM THE WEST THEN POSSIBLY ENDING JUST AS QUICKLY. THESE WINDS WILL CAUSE VERY HAZARDOUS CONDITIONS FOR HIGH PROFILE VEHICLES ON HIGHWAY 395...AS WELL AS REDUCED VISIBILITY IN BLOWING DUST. WEST WINDS GUSTING TO 70 MPH OR GREATER WILL CONTINUE AT THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA THROUGH EARLY THIS EVENING...WITH GUSTS POSSIBLY EXCEEDING 100 MPH NEAR THE CREST. $$ CAZ523-260000- /O.CON.KVEF.WI.Y.0010.000000T0000Z-070226T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 140 PM PST SUN FEB 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY. THE BARSTOW-DAGGETT AIRPORT RECORDED WEST WINDS GUSTING UP TO 51 MPH AROUND 1 PM THIS AFTERNOON. SEVERAL OTHER WIND SENSORS ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS INDICATED WIDESPREAD WEST WINDS GUSTING BETWEEN 45 AND 50 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. MOTORISTS SHOULD USE CAUTION AS SOME AREAS COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. ALSO...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS ON NORTH-SOUTH HIGHWAYS SUCH AS 395 TOWARD INYOKERN. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS EVENING. $$ JGA
000 WWUS75 KVEF 252353 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM PST SUN FEB 25 2007 CAZ520-260300- /O.CAN.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/ /O.EXA.KVEF.WI.Y.0010.000000T0000Z-070226T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 353 PM PST SUN FEB 25 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH REPLACES THE HIGH WIND WARNING AND IS IN EFFECT UNTIL 7 PM PST THIS EVENING. WIND SENSORS ALONG THE FOOTHILLS IN THE OWENS VALLEY ARE STILL RECORDING WIND GUSTS BETWEEN 40 AND 50 MPH BUT SPEEDS HAVE DROPPED BELOW WIND WARNING CRITERIA. ALTHOUGH THE WINDS HAVE DIMINISHED IN STRENGTH...STRONG CROSS WINDS ARE STILL POSSIBLE AND MAY MAKE TRAVEL HAZARDOUS ON NORTH TO SOUTH HIGHWAYS SUCH AS 395 IN THE OWENS VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS EVENING. $$ CAZ519-260300- /O.CON.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 353 PM PST SUN FEB 25 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE WEATHER DISTURBANCE THAT HAS CREATED THE HIGH WINDS OVER THE SIERRA TODAY WILL CONTINUE TO CREATE POSSIBLE HAZARDOUS CONDITIONS OVER PORTIONS OF THE SIERRA ESPECIALLY AT THE MOUTH OF CANYONS. WEST WINDS GUSTING TO 70 MPH OR GREATER WILL CONTINUE AT THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA THROUGH EARLY THIS EVENING...WITH HIGHER WINDS POSSIBLE ALONG THE CREST. $$ CAZ523-260300- /O.CON.KVEF.WI.Y.0010.000000T0000Z-070226T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 353 PM PST SUN FEB 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE BARSTOW-DAGGETT AIRPORT RECORDED WEST WINDS GUSTING UP TO 52 MPH AROUND 3 PM THIS AFTERNOON. SEVERAL OTHER WIND SENSORS ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS CONTINUE TO INDICATE WIDESPREAD WEST WINDS GUSTING BETWEEN 45 AND 50 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. MOTORISTS SHOULD USE CAUTION AS SOME AREAS COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY LEVELS THIS EVENING. $$
000 WWUS75 KVEF 260248 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 648 PM PST SUN FEB 25 2007 CAZ519-260400- /O.EXP.KVEF.HW.W.0002.000000T0000Z-070226T0300Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 648 PM PST SUN FEB 25 2007 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE EASTERN SIERRA SLOPES ABOVE 5000 FEET. ALTHOUGH WINDS GUSTS TO BETWEEN 35 AND 45 MPH ARE LIKELY TO OCCUR OVERNIGHT...THE STRONG AND DAMAGING WINDS IN EXCESS OF 60 OR 70 MPH ARE NO LONGER EXPECTED ACROSS THE HIGHER ELEVATIONS. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS OF 7 PM PST. $$ CAZ520-523-260600- /O.EXT.KVEF.WI.Y.0010.000000T0000Z-070226T0600Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 648 PM PST SUN FEB 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR WESTERN SAN BERNARDINO COUNTY AND THE OWENS VALLEY OF INYO COUNTY. WIND SENSORS ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY ARE CONTINUING TO SHOW WIND GUSTS TO BETWEEN 40 AND 50 MPH. ALTHOUGH A DOWNWARD TREND HAS BEEN SEEN SINCE 5 PM...GUSTY WINDS ARE STILL LIKELY THROUGH MUCH OF THIS EVENING. THUS THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 10 PM PST. WIND SENSORS ACROSS THE OWENS VALLEY ARE SHOWING A DECREASE IN SPEEDS THIS EVENING HOWEVER WIND GUSTS TO BETWEEN 4O AND 50 MPH ARE CONTINUING TO BE REPORTED BY REMOTE SENSORS ALONG THE WESTERN FOOTHILLS. THUS THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 10 PM PST. MOTORISTS ACROSS WESTERN SAN BERNARDINO COUNTY AND THE OWENS VALLEY SHOULD CONTINUE TO USE CAUTION AS SOME AREAS COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. $$
000 WWUS75 KVEF 260554 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 954 PM PST SUN FEB 25 2007 CAZ520-523-261200- /O.EXT.KVEF.WI.Y.0010.000000T0000Z-070226T1200Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 954 PM PST SUN FEB 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY FOR WESTERN SAN BERNARDINO COUNTY AND THE OWENS VALLEY. WIND SENSORS ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY ARE CONTINUING TO SHOW WIND GUSTS OF BETWEEN 40 AND 50 MPH. THESE WINDS ARE EXPECTED TO SLOWLY DECREASE OVERNIGHT...BUT GUSTS TO OVER 40 MPH ARE LIKELY THROUGH LATE NIGHT. THUS THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM PST. WIND SENSORS ACROSS THE WESTERN FOOTHILLS OF THE OWENS VALLEY ARE SHOWING A SLOW DECREASE IN SPEEDS THIS EVENING HOWEVER WIND GUSTS TO BETWEEN 4O AND 50 MPH ARE CONTINUING TO BE REPORTED. THESE WINDS ARE EXPECTED TO DECREASE BY MORNING...HOWEVER GUSTS TO OVER 40 MPH OR GREATER ARE LIKELY TO BE SEEN ACROSS THE WESTERN FOOTHILLS THROUGH LATE NIGHT. THUS THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4 AM PST. MOTORISTS ACROSS WESTERN SAN BERNARDINO COUNTY AND THE OWENS VALLEY SHOULD CONTINUE TO USE CAUTION AS SOME AREAS COULD SEE PERIODS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. $$
000 WWUS75 KVEF 261157 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 357 AM PST MON FEB 26 2007 CAZ520-523-261300- /O.CAN.KVEF.WI.Y.0010.000000T0000Z-070226T1200Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 357 AM PST MON FEB 26 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS IN THE OWENS VALLEY AND WESTERN MOJAVE DESERT HAVE DIMINISHED BELOW ADVISORY CRITERIA...AND THE ADVISORY IS NO LONGER IN EFFECT. $$ CAZ519-262000- /O.NEW.KVEF.WI.Y.0011.070226T1157Z-070227T0400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 357 AM PST MON FEB 26 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. LOCAL DOWNSLOPE WINDS ARE OCCURRING IN THE 5000 TO 6000 FOOT ELEVATION BELT IN THE FOOTHILLS. AUTOMATED SENSORS ARE REPORTING WEST WINDS GUSTING UP TO 65 MPH...AND THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY BEFORE DIMINISHING THIS EVENING. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:51 AM PST, 19 minutes earlier.
Area forecast discussion, Feb 25, 2:51 AM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 AM PST SUN FEB 25 2007
.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST
TODAY WILL BRING STRONG WINDS TO PARTS OF SOUTHEAST CALIFORNIA...AND
CONSIDERABLE CLOUDINESS WITH A CHANCE OF MOUNTAIN SNOW TO THE
SOUTHERN GREAT BASIN AND NORTHERN MOJAVE DESERT. AS THE STORM
LINGERS NEAR VANCOUVER...A SECOND ROUND OF STRONG WINDS IS POSSIBLE
OVER THE MOJAVE DESERT ON TUESDAY...ALONG WITH COLDER TEMPERATURES
AS A COLD FRONT MOVES THROUGH. THE AIRMASS BEHIND THE FRONT WILL
KEEP TEMPERATURES BELOW AVERAGE THROUGH MUCH OF NEXT WEEK.
&&
.SHORT TERM...MESSY PATTERN UNFOLDING OVER THE NEXT FEW DAYS.
SATELLITE SHOWS OCCLUDED UPPER LOW NEAR VANCOUVER ISLAND...WITH A
STRONG JET STREAK SLAMMING INTO THE SIERRAS. A FEW STATIONS AT VERY
HIGH ELEVATIONS IN MONO COUNTY HAVE REPORTED WIND GUSTS OF 100 TO
140 MPH. ONLY A COUPLE OF REPORTS OF 58 MPH OR MORE IN INYO COUNTY
SO FAR...BUT EXPECT MORE AS THE DAY WEARS ON. DAY SHIFT UPGRADED THE
HIGH WIND WATCH TO A WARNING IN THE MOUNTAINS...WHICH WAS THE RIGHT
CALL...BUT THE VALLEY IS A BIT MORE PROBLEMATIC. WITH THE INVERSION
STILL EXPECTED ABOVE MOUNTAINTOP LEVEL...BELIEVE THERE WILL BE
ENOUGH DOWNWARD REFLECTION OF MOMENTUM TO GET AT LEAST ISOLATED HIGH
WINDS ON THE WEST SIDE OF THE OWENS VALLEY BELOW THE CANYONS. IN
ADDITION...THE NMM AND ARW SHOW SIGNIFICANT ROTOR SIGNATURES...SO
THERE WILL ALSO BE SOME CHANCE OF ISOLATED HIGH EASTERLY WINDS
REACHING THE SURFACE ON THE EAST SIDE OF THE VALLEY. THUS...HAVE
UPGRADED THE WATCH TO A WARNING FOR ZONE 520 AS WELL. AGAIN...THE
WINDS IN THE VALLEY WILL BE MORE ISOLATED IN NATURE COMPARED TO THE
HIGHER ELEVATIONS. JUST IN CASE THATS NOT ENOUGH...THE TIGHT
GRADIENT WILL ALSO EXTEND SOUTH TO THE WESTERN MOJAVE DESERT...AN
AREA WHICH IS NATURALLY SUSCEPTIBLE TO STRONG WESTERLY WINDS. A WIND
ADVISORY HAS BEEN ISSUED FOR THIS AREA TODAY AS WELL. ONCE THIS BELT
OF STRONG WINDS HAS PASSED...THE PACIFIC TROUGH RELOADS
AGAIN...BRIEFLY PUMPING UP A WEAK SHORTWAVE RIDGE OVER OUR AREA ON
MONDAY BEFORE THE FLOW TURNS SOUTHWEST AND INCREASES ON TUESDAY
AHEAD OF THE NEXT APPROACHING WAVE. THE 00Z GFS IS SUGGESTING A
PHASING OF THE NORTHERN AND SOUTHERN STREAM JETS...SOMETHING IT
TENDS TO OVERDO. EVEN IF THE STREAMS REMAIN SEPARATE...THERE WILL BE
LOTS OF HIGH MOMENTUM AIR OVERHEAD...AND SURFACE WINDS ACROSS THE
MOJAVE DESERT COULD REALLY CRANK UP ON TUESDAY. STAY TUNED. IN
ADDITION TO THE WINDS...THE TUESDAY STORM WILL ALSO DRAG PRECIP
CHANCES AS FAR SOUTH AS INTERSTATE 40...AS OPPOSED TO TODAYS STORM
WHICH WILL MAINLY TARGET THE HIGHER TERRAIN OF THE SOUTHERN GREAT
BASIN. TEMPERATURES WILL REMAIN NEAR OR BELOW AVERAGE THROUGH THE
SHORT TERM.
.LONG TERM...NOT MUCH CHANGE TO FORECAST TONIGHT WITH MODELS
CONSISTENT SHOWING A BROAD TROUGH OVER THE WESTERN US WEDNESDAY
MORNING...MOVING EASTWARD...AND EAST OF THE FORECAST AREA BY LATE
THURSDAY MORNING. THE BEST CHANCE FOR PRECIP WILL BE ACROSS THE
NORTHERN HALF OF THE CWA WEDNESDAY MORNING AND DECREASE FROM WEST TO
EAST DURING THE DAY AS THE TROUGH MOVES EASTWARD. DRY NW FLOW WILL
FOLLOW AS A RIDGE OF HIGH PRESSURE MOVES OVER THE AREA FRIDAY AND
INTO THE WEEKEND... WHICH WILL ENABLE TEMPS TO CLIMB BACK TO NORMAL
BY THE END OF THE WEEKEND.
&&
.AVIATION...FOR KLAS: EXPECT PERSISTENT SCT TO BKN MID AND HIGH
LEVEL CLOUDS WHILE SOUTHWEST WINDS DEVELOP DURING THE LATE MORNING
AND EARLY AFTERNOON... GUSTING UP TO 20KTS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: MAIN CONCERN IS MOUNTAIN WAVE ACTIVITY IN THE LEE OF THE
SOUTHERN SIERRA WITH RIDGETOP WINDS APPROACHING 90 KNOTS THIS
MORNING... CONTINUING INTO THE LATE AFTERNOON. SOUTH TO SOUTHWEST
SURFACE WINDS AROUND 10-20 KNOTS WILL DEVELOP ACROSS THE REST OF THE
REGION TODAY EXCEPT AROUND BARSTOW-DAGGETT WHERE SPEEDS OF AROUND 30
KTS CAN BE EXPECTED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WARNING 4AM - 7PM PST ZONES 519 AND 520.
WIND ADVISORY 10AM - 7PM PST ZONE 523.
&&
MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASNearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.